It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • double vision



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-13-2003, 02:26 PM   #1
    daydreamer722
    Newbie
     
    daydreamer722's Avatar
     
    Join Date: Feb 2003
    Posts: 8
    daydreamer722 HB User
    Post double vision

    Hi everyone, I sure could use anyones help. I have recently started having severe anxiety attacks within the last 6 motnhs. They mostly have started with the same feelings each time except for today. I was sitting and watching tv when all of a sudden my vision started to blure and then i had double vision and could not vocus on anything.

    This happened for about 2 minutes and then subsided but it has never happened before when i have had an attack. Is this a normal trait that goes along with attacks??? It truly scared me and made the attack even worse. If anyone could give me any help on this it would be so much appreciated. THank you in advance for your kindness. Laurie

     
    Sponsors Lightbulb
       
    Old 04-14-2003, 05:23 PM   #2
    Just-A-Boy
    Veteran
    (male)
     
    Join Date: Jun 2002
    Location: West Seattle
    Posts: 359
    Just-A-Boy HB User
    Exclamation

    Are you on any psychiatric drugs? if you are it could be one of the side effects.

    Also it could be your brain, and sometimes its a stroke symptom... but if it was stroke there is 80% you'd know that you had it.

    Call your doctor, and tell them what is happening okay!

    Dont worry... You'll be ALLLLLLRIIIIIIIIGHT!

     
    Old 04-17-2003, 02:39 PM   #3
    hry33
    Senior Veteran
    (male)
     
    hry33's Avatar
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Post

    see a doctor about it, anxiety can cause blurred vision
    __________________
    Life is not a dress rehearsal

     
    Old 04-18-2003, 12:07 AM   #4
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Post

    Yes, an eye doctor will be able to check for any eye disease. Better safe than sorry!! But if your eyes check out ok, then maybe look into Just-a-Boy's idea. Here's some copy/paste of a few possibilites in that regard I found on the internet....


    Antidepressants - these type of medications change how information is processed in the nerves in the brain. Therefore any medication that affects neurological function can affect vision. For example:

    1. Prozac- may cause dilated pupils, double vision, blurred vision and dry eyes. It can also cause eye pain, eye lid infection (blepharitis), cataracts, glaucoma, ptosis (eyelid droop) and an inflammation of the iris (iritis). These side effects can only be avoided by discontinuing the medication, so if your taking Prozac be aware that these visual symptoms are normal when taking this drug.
    2. Tricyclic antidepressants (amitriptyline, desipramine,imipramine, and nortriptyline) - these drugs may cause such visual effects as loss of the
    ability to focus up close, dilated pupils, double vision, and dry eyes.
    3. Valium - may cause red eyes, involuntary eye twitching and some paralysis of the eye muscles.
    4. Zoloft- has very few visual side effects


    The human body is an organic unit with its tissues and organs interrelated and mutually dependent. Therefore, the health of the eyes, being the optical organ of the body, can influence, and be influenced by, any and every other organ in the body. Therefore when medications are taken for conditions of the body, they often have visual side effects.

    For all drugs that make you more sensitive to light, a good pair of sunglasses is a must to be used that blocks out 100 per cent of the ultra-violet rays. In addition, you should be such taking antioxidants as
    vitamin C, vitamin E, vitamin A, selenium, alpha lipoic acid and lutein, which are important in helping reduce the possible side effects of the medications.

    The following is a review of the most common medications taken in the United States and their potential effects on the eyes:

    These drugs can also damage the retina:

    * Plaquenil (hydroxchloriquine sulfate) is a drug
    routinely prescribed by rheumatologists for rheumatoid
    arthritis. It has caused irreversible retinal damage.

    * Chloridine (brand name catapres) - is used to lower
    blood pressure

    * Thioridazine - fights infections but can cause
    pigmentary retinopathy

    * The whole family of NSAIDS (non-steroidal anti-inflammatory drugs) can cause visual side effects such as cataracts, dry eyes, and retinal hemorrhages that may result from long-term use. These include
    aspirin, ibuprofen (Advil, Motrin, Bayer, Aleve), flurbiprofen, ketoprofen and naproxen sodium. Also Tylenol (acetaminophen), though not an NSAID, can be harmful.

    Drugs that can cause eye hemorrhage:

    * NSAIDS including over-the-counter pain relievers

    * Venlafaxine - an antidepressant

    * Amphotericin B - an antibiotic

    * Cholesterase inhibitors - often used for Alzheimer's

    * Pentoxifylline - for blood clotting

    * Heparin, coumadin, anisidione, oral anti-coagulants

    Drugs that can cause glaucoma and/or damage the optic
    nerve:

    * NSAID's

    * Venlafaxine

    * Steroids - cortisone prescriptions such as
    Prednisone are the most damaging drugs to the eyes of
    any prescription drugs. If you must take any of these
    drugs, be sure to supplement your diet with
    anti-oxidants such as vitamins E and C, and
    beta-carotene. Ask your doctor if you can replace
    Prednisone with a natural cortisone such as
    hydrocortisone.

    * Simvastatin

    * Fenfluramine

    * Mirtazapine

    * Gastic antispasmodics

    * Antidepressants

    These drugs can cause or worsen cataracts:

    Photosensitizing drugs (drugs that make you more sensitive to the sun) are drugs that absorb light energy and undergo a photochemical reaction resulting in chemical modification of tissue. They can make you
    more susceptible to cataracts and macular degeneration. The following is a list of those drugs:

    * Antihistamines

    * Birth control pills

    * Tranquilizers

    * Sulfa drugs

    * Oral anti-diabetic drugs

    * Antidepressants

    * NSAIDS (for example aspirin, ibuprofen, advil,
    meclofen)

    * Steroids - may produce posterior subcapsular cataracts. Steroids work by mimicking the action of the body's own hormones to help control inflammation. They are usually prescribed for diseases such as
    rheumatoid arthritis, Chrone's Disease,and lupus. Long- term steroid use can cause posterior subcapsular cataracts and increases in intraocular pressure. These cataracts will develop in up to 50 per cent of people taking 10 to 15 milligrams of prednisone daily for one to two years. These cataracts are very dense and can cause a rapid loss of vision. They will not go away even after you stop the medication and will have to be surgically removed. Though not as common as cataracts,
    sustained treatment of steroids can cause a rise in intraocular pressure leading to glaucoma, though after the steroid use is stopped the intraocular pressure will return to normal. The bad news is any damage done by the rise in pressure will remain. Steroid use can also indirectly damage the eye by causing an increase in blood sugar therefore causing diabetes. If you must take steroids make sure you take high doses of anti-oxidants such as alpha lipoic acid, vitamin C, vitamin E , and lutein to help prevent cataract formation.

    * Fluroquinone, terbinafine, mefloquine type antibiotics

    * Glucocorticoids (Prednisone)

    * Eretinate, isoretinoin


     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Double vision after surgery to get rid of double vision??? Sara5678 Eye & Vision 8 03-04-2011 08:52 PM
    Double vision - Diplopia ddelisle Eye & Vision 23 10-02-2010 12:13 AM
    Double vision, diplopia, vertigo... can anyone help, please? izzysantos Dizziness / Vertigo 5 12-26-2009 02:20 AM
    Orbital fracture/double vision in right eye (very long) wardnine Eye & Vision 0 07-03-2009 09:29 PM
    Double Vision after looking at TV/computer screen for a bit wocalax19 Eye & Vision 1 03-29-2008 08:55 AM
    Double vision...is it possibly thyroid? pinky3 Thyroid Disorders 11 11-20-2007 07:20 PM
    What was your double-vision like initially dker Multiple Sclerosis 20 10-19-2007 12:46 PM
    Can back problems cause double vision/blurred vision? Melissa765 Back Problems 6 03-23-2006 01:32 PM
    Bifocal contacts causing double vision? Sara5678 Eye & Vision 0 11-14-2005 08:35 PM
    Double vision question????????????????? canadaann Multiple Sclerosis 9 02-25-2005 01:24 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:15 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!